Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 98, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2019, 7:46 PM EDT for Stark County, Summit County, Wayne County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 28, 2019, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Stark County, OH, Summit County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 55 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 7:58 PM EDT | TSTM WND DMG | 3 Se Creston, OH | TREES AND POWER LINE DOWNED. |
| Jun 28, 8:03 PM EDT | HAIL 1 | 3 Nw Norton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WUUS51 KCLE 282346
SVRCLE
OHC151-153-169-290030-
/O.NEW.KCLE.SV.W.0098.190628T2346Z-190629T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
746 PM EDT Fri Jun 28 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Northwestern Stark County in northeastern Ohio...
Southern Summit County in northeastern Ohio...
Northeastern Wayne County in northeastern Ohio...
* Until 830 PM EDT.
* At 746 PM EDT, a severe thunderstorm was located over Wadsworth, or
10 miles southeast of Medina, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Akron, Canton, Massillon, Barberton, Green, North Canton,
Louisville, Orrville, Rittman, Doylestown, Hartville, Creston,
Brewster, Navarre, Dalton, New Franklin, Norton, Canal Fulton,
Lakemore and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4098 8197 4099 8169 4113 8169 4091 8121
4065 8152
TIME...MOT...LOC 2346Z 311DEG 26KT 4101 8176
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
439
WWUS51 KCLE 290031
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
831 PM EDT Fri Jun 28 2019
OHC151-153-169-290041-
/O.EXP.KCLE.SV.W.0098.000000T0000Z-190629T0030Z/
Stark OH-Summit OH-Wayne OH-
831 PM EDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STARK...SOUTHERN
SUMMIT AND NORTHEASTERN WAYNE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4098 8197 4099 8169 4113 8169 4091 8121
4065 8152
TIME...MOT...LOC 0031Z 311DEG 26KT 4157 8169
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:21 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 28, 6:21 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 621 PM EDT Fri Jun 28 2019 .SYNOPSIS... High pressure over the mid Atlantic States will move southeast overnight as a weak cold front slowly sags south across the area Saturday afternoon. A secondary trough will drop south across Lake Erie and the east portion of the region Saturday night. High pressure will build south into the area Sunday afternoon. A warm front will lift back north across the area on Monday. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Scattered thunderstorms continue to dot the northern tier and eastern half of the forecast area at this time. Storms continue to develop along outflow boundaries and pulse up and dump some locally heavy rain. Continuing to monitor for gusty winds and heavy rain. Will keep slight chance to chance thunderstorms across the area as currently forecast to account for activity. Southwest area remains dry at this time. Previous Discussion... Lake Erie lake breezes have become convectively active this afternoon with the peak in diurnal heating. Some mid level dry air is present so there is some potential for downburst potential as has been recently indicated on the TLVE TDWR. This activity will play out over the next couple of hours and diminish diurnally. More convection may develop or move south over Lake Erie towards northwest PA and far ne OH after midnight. On Saturday scattered convection will likely develop or continue over the central portion of the forecast area from Sandusky to Stark County will POP chances begin to drop over nw PA. Scattered showers and storm will diminish Saturday evening as drier air to the north filters into the region. We can expect another very warm day on Saturday but should be a few degrees cooler than today. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Cold front should be south of the region Sunday morning but it will lift back into the region as a warm front by Sunday night. So after a dry Sunday it looks like isolated/scattered coverage of thunderstorms returns Sunday night through Monday night. Outflow boundaries and other mesoscale features will play a role. It will be slightly warmer than average through the short term. Humidity values will be elevated so heat index values will be around 90 degrees for several inland locations. && .LONG TERM /TUESDAY THROUGH FRIDAY/... More of the same for the long term with isolated/scattered thunderstorms possible each day. The region will remain humid with mesoscale features (lake breeze, outflow, etc) inducing convection. Temperatures will remain above seasonal averages. && .AVIATION /18Z Friday THROUGH Wednesday/... VFR conditions are expected to continue much of the TAF period as high pressure over the mid Atlantic states gradually shifts se and a weak frontal boundary drops southeast into the area on Saturday. Diurnal cumulus may develop into a few showers and thunderstorms inland from Lake Erie so we have included a VCTS for the afternoon except at ERI where the lake breeze has already pushed inland. Coverage and timing of showers is rather uncertain for the afternoon. Precipitation chance may increase toward or after midnight over northwest PA. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop Saturday and Monday night into Tuesday. && .MARINE... A weak frontal boundary will be wobbling near Lake Erie through Sunday night. No significant storm systems will move across the region so winds should not exceed 15 knots at any time. Strongest winds may be the onshore flow that develops in the nearshore waters when the lake breeze develops. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante/Lombardy SHORT TERM...MM LONG TERM...MM AVIATION...LaPlante MARINE...MM
Hazardous weather outlook, Jun 28, 4:42 AM EDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 442 AM EDT Fri Jun 28 2019 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-290845- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 442 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 28, 5:35 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
535 PM EDT Fri Jun 28 2019
OHZ010-020-282215-
Medina-Lorain-
535 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MEDINA AND CENTRAL
LORAIN COUNTIES...
At 535 PM EDT, a strong thunderstorm was located near Wellington, or
11 miles south of Elyria, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm. Brief heavy rainfall is also possible.
LAT...LON 4127 8227 4138 8197 4135 8197 4135 8187
4128 8188 4128 8183 4126 8182 4120 8197
4113 8208
TIME...MOT...LOC 2135Z 250DEG 8KT 4122 8214Special weather statement, Jun 28, 6:12 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
612 PM EDT Fri Jun 28 2019
OHZ009-010-019-282300-
Huron-Erie-Lorain-
612 PM EDT Fri Jun 28 2019
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HURON...ERIE AND LORAIN COUNTIES...
At 609 PM EDT, scattered strong thunderstorms were located across
Huron and Lorain Counties. All the thunderstorms will continue to
moving east northeast at 20 mph. Additional development will be
possible along the outflow boundaries.
Winds in excess of 40 mph and pea size hail are possible with
the strongest storms. Brief heavy rainfall is also possible.
These storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4150 8197 4134 8198 4135 8188 4128 8189
4128 8198 4120 8198 4120 8207 4114 8208
4114 8217 4109 8218 4109 8240 4130 8265
4143 8235 4143 8227 4148 8217 4152 8199
TIME...MOT...LOC 2209Z 263DEG 17KT 4120 8233Special weather statement, Jun 28, 6:38 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Cleveland OH
638 PM EDT Fri Jun 28 2019
OHZ011-282315-
Cuyahoga-
638 PM EDT Fri Jun 28 2019
...STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA COUNTY...
At 636 PM EDT, strong thunderstorms located over Westlake and over
Lorain county will move east northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with
the strongest storms. Brief heavy rainfall is also possible.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4135 8156 4135 8159 4128 8157 4127 8188
4135 8187 4136 8197 4150 8197 4148 8189
4150 8180 4149 8174 4155 8162 4159 8156
TIME...MOT...LOC 2236Z 253DEG 20KT 4145 8195Special weather statement, Jun 28, 7:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
703 PM EDT Fri Jun 28 2019
OHZ010-020-282330-
Medina-Lorain-
703 PM EDT Fri Jun 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MEDINA AND
SOUTHEASTERN LORAIN COUNTIES...
At 701 PM EDT, radar indicated strong thunderstorms were located
along a line extending from North Ridgeville to near Grafton to 7
miles northwest of Lodi to 6 miles south of Wellington. Movement was
southeast at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Medina, Brunswick, Rittman, Wellington, Lodi, Creston, Chippewa
Lake, Eaton, Hinckley, Sheffield, Seville and Lagrange.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4099 8213 4100 8217 4106 8217 4107 8232
4136 8219 4145 8207 4142 8197 4135 8197
4135 8187 4127 8188 4128 8169 4099 8169
TIME...MOT...LOC 2301Z 305DEG 15KT 4138 8199 4123 8194 4114 8207 4107
8218Special weather statement, Jun 28, 7:15 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
715 PM EDT Fri Jun 28 2019
OHZ011-290000-
Cuyahoga-
715 PM EDT Fri Jun 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CUYAHOGA COUNTY...
At 715 PM EDT, a strong thunderstorm was located over Lakewood, or
near Cleveland, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4157 8148 4156 8139 4145 8139 4142 8137
4141 8160 4136 8197 4150 8197 4148 8189
4150 8180 4149 8176 4150 8171 4163 8149
TIME...MOT...LOC 2315Z 262DEG 11KT 4146 8180Local storm report, Jun 28, 7:45 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 SSW WESTLAKE 41.45N 81.93W
06/28/2019 M0.80 INCH CUYAHOGA OH COCORAHS
THUNDERSTORM HEAVY RAIN, PEA SIZE HAIL.
&&
MATThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:29 PM EDT | Special Weather Statement | CLE | Medina | 46 min |
| Jun 28, 4:32 PM EDT | Special Weather Statement | CLE | Summit | 43 min |
| Jun 28, 4:41 PM EDT | Special Weather Statement | CLE | Medina | 49 min |
| Jun 28, 5:12 PM EDT | Special Weather Statement | CLE | Portage | 48 min |
| Jun 28, 5:35 PM EDT | Special Weather Statement | CLE | Medina | 40 min |
| Jun 28, 5:55 PM EDT | Areal Flood Advisory | CLE | Portage | 3 hr |
| Jun 28, 6:12 PM EDT | Special Weather Statement | CLE | Lorain | 48 min |
| Jun 28, 6:38 PM EDT | Special Weather Statement | CLE | Cuyahoga | 37 min |
| Jun 28, 6:50 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain, Medina | 4 hr |
| Jun 28, 6:55 PM EDT | Special Marine Warning | CLE | 95 min | |
| Jun 28, 7:03 PM EDT | Special Weather Statement | CLE | Medina | 27 min |
| Jun 28, 7:15 PM EDT | Special Weather Statement | CLE | Cuyahoga | 45 min |
| Jun 28, 7:23 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain | 3 hr |
| Jun 28, 7:31 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.